Jump to content
Important Survey - Please Participate ×

Day 8 of CT Klonopin HELP


[dj...]

Recommended Posts

I have been taking Klonopin 1mg 3xs a day for 12 years... I have been taking Lexapro for 1 year 20mgs once a day. I ct them both 8 days ago without consulting my doctor because I want out! Anyway I am on my 8th day and am getting destroyed! I have been in sheer terror today and yesterday. I have a pounding in my chest, hit then cold, stomach is in pain w no appetite. I have a 5 year old and a 6 month old and now I am scared to death of them... every noise or movement sends my anxiety into panic. I can't sleep.. I am stuck here looking at my px wanting to just take the 1mg because I am scared of all the side effects but I have fought so so hard to make it these 8 days and don't want to give that back to this drug... I know if I call my doctor I will most likely be told to get back on the benzo train and taper... Looking for advise/help!! PS is there any kind of timeline in the acute wd stage everything I read talks about 1-4 days for wd to start after last dose and the around 14 days it starts to switch out of acute wd?

M

Link to comment
Share on other sites

djmenke:

 

3 mg of K is a significant amount to c/t from, as well as c/t from an antidepressant. We usually suggest people to discontinue one drug at a time. stopping either of these meds is going to be uncomfortable. this is too much of a shock to your brain and body. It would be in your best interest to reinstate and do a slow taper. Think of it as doing it for your kids. I know you want to be free of the meds and that is applaudable - but there is a better way to do it where you can be more functional as a person as still attain your goal to be med free.

 

The symptoms you are feeling are all normal - and I know they are horrifying. I had to do a rapid taper bc my doc was not benzo-wise and the drug had gone paradoxical on me. I had also been in tolerance wd for months. Once I jumped from the med completely, I can honestly say the first month was the worst -everything had me crippled with fear and jumpy as well as all these bizarre physical symptoms. Insomnia can be a problem too in the beginning.

 

I had discontinued my Lexapro months earlier.

 

I am still healing. I still have windows and waves (bad days/good days). But I have seen improvements and am more functional. So be encouraged that there is life after benzos and AD's.

 

BUT...there is a more sane and safe way to reach your goal. Do you have any help with your kids? do you have anyone who can journey your changes with you and/or check in on you?

Curious as to why you decided now was the time to come off the meds?

 

You can be free  :thumbsup:

Link to comment
Share on other sites

I decided to make my move now because my work is out until August due to covid and I thought this is the only time I could have a month head start.... My wife and Mom are here w the kids... I am scared both ways.... go back on and give back these 8 days of hell.... I also don't want to jeopardize my health  and seizure and that's that.... I am stuck.... and not being in a rational state of mind makes today's choice hard...
Link to comment
Share on other sites

so glad you have supportive people around you. whatever you choose, let them know you will not be yourself for awhile.

I understand you don't want to surrender 8 days of progress - but 8 days is a drop in the bucket in totality of time it takes to heal.

 

I try to word things politely and diplomatically when responding to people, but I'm going to be very honest with you bc I want to spare you pain.

Dropping both meds at once can be a living hell. Your brain will not know what is what for awhile with both ripped away.

 

Ultimately, you need to choose what is right for you. We will be here for you in this process:)

Link to comment
Share on other sites

Actually, Acute WD typically lasts 30-90 days for most?  Not sure where you got 14 days from?  I did a CT too.  It does suck at first, but slowly gets better.  However, it's very nonlinear or UP and Down for some time for most.  It was a real roller coaster ride for me and most others.  But the good news is that it's temporary.  Eventually your symptoms will fade and you feel better more than you feel lousy until you feel better all of the time. 

 

Time is the healer.  There are no potions, pills, or supplements to take that can speed up the process.

 

IMO, all Rx drugs are a dead end road and eventually stop working.

 

You can get past this, but you'll need to learn how to accept, distract and be grateful for any improvement, no matter how small.

 

 

Link to comment
Share on other sites

Agree with other posters as well. Whatever you choose to do is up to you. But yeah, CT that much benzo and AD...your symptoms will most likely last months...not just 14 days. Another option is to reinstate just the Lexapro since you don't want back on the benzo train? Sometimes it helps people to be on AD a bit during BW, but sometimes not. But you could try before reinstating both maybe?

I wish you the best as all of us here unfortunately know what CT is like. Glad you have support....would not have made it without mine!

Link to comment
Share on other sites

If I had a do over I would have reinstated shortly after cold turkey. It’s been hell and I ended up protracted. Everyone is different but my advice to you is to taper safely.
Link to comment
Share on other sites

It doesn't get any easier for a long time. I tried a CT on diazepam, took a few days longer before reinstating, as I recall. It takes a while to recover from the shock even after reinstating. I strongly believe you should reinstate immediately so that you can stabilise sooner and be able to start on a more manageable recovery plan. You said yourself that you're not thinking completely rationally and it's hard to make a decision... so why not defer to people who know what they are talking about?

 

I have to say that it's your choice and whatever you do, stick around here for support. But I want to go a little further than most others and implore you to make the sensible choice which is so overwhelmingly likely to be the best choice for you and your family.

Link to comment
Share on other sites

dj,

I do understand your fears here. Benzo wd is horrible. You have to choices. Continue on as a CT or start a taper. That decision is tours, not mine.

That you are having fairly severe wd symptoms tells me that no matter what you do, you will continue to have bad wd symptoms.

 

My heart goes out to you tonight. I hear your fears, I feel your hurts. You want to do what is right for your child, AND YOU. We women tend to take on more than we really can do.

 

Getting off benzos and most likely the Lexapro, may rove to be the best thing you ever did, for you, AND your child.

 

I applaud your decision to do this. Now, you have to get through this! You have found the right place for advice and ideas. That alone is amazing. So many others out there never find their way to BB. I am glad you did.

 

Hang on tight, and be prepared to fight back. Please let us know how you are doing, and how we can further help you.

east

Link to comment
Share on other sites

Thanks for the support everyone it has really helped. I called my doctor late on day 8... He was great and explained how rough it can be dropping a 3 time a day 1mg bz and Lexapro ... I was out of my mind!! So we made a plan, I reinstated 1 mg twice a day of Kolonopin to stabilize for a month and then have a consultation and we will game plan a slower gradual tapering... I had and have the best of intentions but my body was so violent from the large drop... Re-stabilizing is an awful ride right now but I hope to level out soon... Thanks everyone for your words of encouragement and perspectives it really helped me when I was really out of it..

M

Link to comment
Share on other sites

Good job dj.  So glad your doc is on board.  It pained me to read what you were going through with your c/t.  I think you made a very good decision.
Link to comment
Share on other sites

×
×
  • Create New...